Format

Send to

Choose Destination
See comment in PubMed Commons below
Rev Alerg Mex. 2017 Oct-Dec;64(4):505-508.

[Delayed allergic reaction to amlodipine with a positive lymphocyte transformation test].

[Article in Spanish; Abstract available in Spanish from the publisher]

Author information

1
Hospital San Juan de Dios, Departamento de Alergia. San José, Costa Rica. patmo-nor@hotmail.com.

Abstract

in English, Spanish

BACKGROUND:

Amlodipine is one of the third generation dihydropyridine calcium channel blockers used for hypertension. Mild, moderate and severe reactions have been reported with calcium channel blockers. Cross-reactivity among these drugs has not been established.

CLINICAL REPORT:

We have presented the case of a patient who developed a delayed pruritic, and erythematous maculopapular skin exanthema after the intake of amlodipine. A positive lymphocyte transformation test (LTT) confirmed the implication of amlodipine in the reaction and showed positivity to another calcium channel blocker, nifedipine, demonstrating cross reactivity.

CONCLUSION:

This is the first reported case of hypersensitivity to amlodipine in which the involvement of the drug is confirmed by a positive TTL. TTL could become a good diagnostic alternative for patients who experience late reactions to amlodipine and possibly cross-reactivity with nifedipine.

KEYWORDS:

Amlodipine; Delayed reaction; Lymphocyte transformation test

PMID:
29249113
DOI:
10.29262/ram.v64i4.312
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center